My wife has no interest in sex. She is 40+. One year ago, she was very active. I am very depressed with her changed behavior. I feel so alone. My wife is taking medicines for depression. Can anybody tell me about her changed behavior? Is it any disease or age factor or side effect of medicines? What is the solution?

Responses

  • Michael Castleman says:

    I’m sorry your wife is depressed and that it’s taking a toll on your marriage and sex life. Depression is a common, potentially serious illness. The vast majority of depressed people lose some or all interest in sex. The good news is that depression can usually be treated effectively with medication and psychotherapy. The bad news is that the most widely prescribed drugs, the SSRI’s such as Prozac, Paxil, Zoloft, and others, cause sexual side effects including loss of sexual interest. So both the illness and the treatment make people lose interest in sex, and that often becomes a major heartache for their spouses.

    But there’s one antidepressant that has a very low risk of sexual side effects. It’s Wellbutrin (bupropion). This drug is not free from sexual side effects, but compared with the most widely prescribed drugs (Celexa, Lexapro, Luvox, Prozac, Paxil, and Zoloft), Wellbutrin is much less likely to cause them. Read the article Wellbutrin: The Antidepressant Least Likely to Cause Sexual Side Effects. I suggest that your wife ask her doctor if she can switch to Wellbutrin. That might help restore her sexual interest.

    Beyond switching medications, I hope she’s in psychotherapy. If not, I would urge her to find a therapist.

    Depression tends to be episodic. Most people have it for a while, four to six months, and then they get better. So I would urge you to be patient and as supportive as possible. Chances are she’ll get over her depression. But you should also understand that she might fall into it again. If that happens, she should return to treatment with drugs and therapy. For now, I hope she’s able to switch to Wellbutrin.

  • lclouds2001 says:

    A few years ago I found out I had AD/HD…..so went on Ritilin and all of a sudden wanted nothing to do with sex; but now drug free and just using natural remedies, I’ve also cut sugars out of my diet and want my husband ALL the time! Not sure if that will help you out, hope so. I’ve also heard good things about Wellbutrin like Michael has suggested.

Leave a Response

This site uses Akismet to reduce spam. Learn how your comment data is processed.